Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 5, NWS Corpus Christi, TX

February 27, 20117 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 27, 2011, 5:11 AM CST for 7 counties in Texas. It took effect at Feb 27, 2011, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 5:11 AM CST (11:11 UTC)
In effect from
Feb 27, 2011, 9:00 AM CST
Expired
Feb 27, 2011, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 52 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS74 KCRP 271111
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CST SUN FEB 27 2011

TXZ242>244-272200-
/O.NEW.KCRP.WI.Y.0005.110227T1500Z-110227T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
511 AM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

IT WILL BE WINDY ACROSS THE COASTAL PLAINS TODAY DUE TO A VIGOROUS
LOW PRESSURE SYSTEM ACROSS WESTERN TEXAS. SOUTH TO SOUTHEAST WINDS
WILL INCREASE TO 25 TO 30 MPH WITH GUSTS AROUND 40 MPH BY LATE
MORNING. WINDS WILL DECREASE BUT STILL REMAIN BREEZY THIS EVENING
AS TEMPERATURES FALL. A PACIFIC FRONT WILL MOVE OFFSHORE EARLY
MONDAY MORNING PROVIDING A BRIEF PERIOD OF STRONG NORTHWEST WINDS.
GUSTS COULD EXCEED 40 MPH ONCE AGAIN BEHIND THE FRONT AND WIND
ADVISORIES MAY BE EXTENDED THROUGH MONDAY MORNING AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

MJG
2 follow-up statements
163 
WWUS74 KCRP 272038
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
238 PM CST SUN FEB 27 2011

TXZ233-234-246-247-280000-
/O.EXB.KCRP.WI.Y.0005.000000T0000Z-110228T0000Z/
GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...REFUGIO...
WOODSBORO...PORT LAVACA
238 PM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40
MPH WILL CONTINUE OVER THE VICTORIA CROSSROADS THROUGH THIS
AFTERNOON. WINDS WILL DECREASE BUT STILL REMAIN BREEZY THIS
EVENING AS TEMPERATURES FALL. A PACIFIC FRONT WILL MOVE OFFSHORE
EARLY MONDAY MORNING PROVIDING A BRIEF PERIOD OF STRONG NORTHWEST
WINDS. GUSTS COULD EXCEED 40 MPH ONCE AGAIN BEHIND THE FRONT AND
WIND ADVISORIES MAY BE EXTENDED THROUGH MONDAY MORNING AT A LATER
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TXZ242>244-280000-
/O.EXT.KCRP.WI.Y.0005.000000T0000Z-110228T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
238 PM CST SUN FEB 27 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
AROUND 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON. WINDS WILL
DECREASE BUT STILL REMAIN BREEZY THIS EVENING AS TEMPERATURES
FALL. A PACIFIC FRONT WILL MOVE OFFSHORE EARLY MONDAY MORNING
PROVIDING A BRIEF PERIOD OF STRONG NORTHWEST WINDS. GUSTS COULD
EXCEED 40 MPH ONCE AGAIN BEHIND THE FRONT AND WIND ADVISORIES MAY
BE EXTENDED THROUGH MONDAY MORNING AT A LATER TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TMT
108 
WWUS74 KCRP 272357
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CST SUN FEB 27 2011


TXZ233-234-242>244-246-247-280100-
/O.EXP.KCRP.WI.Y.0005.000000T0000Z-110228T0000Z/
GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...REFUGIO...WOODSBORO...PORT LAVACA
557 PM CST SUN FEB 27 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING FOR THE
COASTAL BEND AND THE VICTORIA CROSSROADS. SUSTAINED WINDS AND WIND
GUSTS HAVE FALLEN TO BELOW WIND ADVISORY CRITERIA BUT THE WINDS WILL
REMAIN BREEZY THROUGH THE EARLY EVENING HOURS.

A PACIFIC FRONT WILL MOVE OFFSHORE EARLY MONDAY MORNING PROVIDING
A BRIEF PERIOD OF STRONG NORTHWEST WINDS. GUSTS COULD EXCEED 40
MPH ONCE AGAIN BEHIND THE FRONT AND WIND ADVISORIES WILL BE
EXPECTED TO BE ISSUED ACROSS SOUTH TEXAS.

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 4:37 AM CST, 34 minutes earlier.

Area forecast discussion, Feb 27, 4:37 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 AM CST SUN FEB 27 2011

.SHORT TERM (TODAY THROUGH MONDAY)...WILL BE BREEZY TO WINDY
ACROSS THE COASTAL PLAINS TODAY AS VIGOROUS LOW PRESSURE SYSTEM
MOVES ACROSS THE PLAINS. H925 LLJ WILL LIKELY BE NEAR 45 KNOTS
CENTERED ALONG THE DEEP S TX COAST AND UP THROUGH THE COASTAL
BEND THIS MORNING BUT LUCKILY WILL SHIFT EAST SLOWLY THROUGH THE
DAY. STILL...EXPECT MARGINAL WIND ADVISORY CONDITIONS ACROSS THE
COASTAL BEND WHERE VERY TIGHT TEMP AND PRES GRADIENT WILL EXIST.
THINK THE MARINE LAYER WILL HELP LIMIT MIXING IN NRN COASTAL BEND
KEEPING THIS AREA JUST BELOW ADVISORY CRITERIA. SW COMPONENT IN THE LOW
LEVEL WINDS (ESP H925-H85) WILL ALLOW TEMPS TO SOAR TODAY WITH 90S
NEARLY EVERYWHERE WEST OF HWY 181 AND 77 AND AROUND 100 AT LRD. ONE
CAVEAT TO TEMP FORECAST WILL BE HOW FAST AND HOW FAR EAST CLOUDS
CLR TODAY AS STRATUS HAS PUSHED WEST OF LRD THIS MORNING AND
DEWPOINTS ARE IN THE UPR 60S...BUT GIVEN THE SW FLOW OFF THE DECK
WILL CONTINUE W/ IDEA THAN THE ENTIRE WRN HALF WILL AT LEAST SCT
OUT IF NOT CLR COMPLETELY IN FAR WEST. A COLD FRONT WILL RACE SE
ACROSS THE REGION TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST
ACROSS THE PLAINS. A NARROW BAND OF 7-8 MB 3 HOUR PRESSURE RISES
AND H925 WINDS OF 35 TO 45 KTS (STRONGEST WEST) SUGGESTS A
SUBSTANTIAL BURST OF WINDS W/ FROPA ALTHOUGH MODEL AND MOS
FORECAST STILL SEEM TO BE MISSING IT. A RIDICULOUS CAP CAUSED BY
THE SW FLOW AHEAD OF THE FRONT WILL SEVERELY LIMIT PRECIP CHCS AND
ONLY EXPECT A FEW WEAK SHRA AT BEST AND THESE MAY NOT DEVELOP
UNTIL THE FRONT IS JUST OFFSHORE. THIS IS A PACIFIC FRONT WHICH
MEANS IT WILL DELIVER MORE EXTREMELY DRY AIR THAN COLD AIR
ALTHOUGH SOME CAA DOES TAKE PLACE. H85 TEMPS ARE FORECAST TO COOL FROM
THE 20S TO 10-12 DEG C WHICH WILL PROVIDE COOLER HIGHS IN THE 70S
AND 80S ON MON. WINDS WILL DECREASE AFTER THE INITIAL FROPA...BUT
STILL ENOUGH WIND OFF THE DECK TO PROVIDE GUSTY N-NW WINDS THROUGH
EARLY AFTN. SEE THE FIRE WEATHER SECTION FOR MORE ON THE WILD FIRE
POTENTIAL W/ THIS FRONT.

&&

.FIRE WEATHER...STILL APPEARS A SIGNIFICANT RED FLAG EVENT WILL
UNFOLD OVER THE NEXT 24 HOURS. WRN COS WILL SEE DEWPOINTS DROP
THIS AFTN AS WINDS TURN SW OUT OF MEXICO. WITH TEMPS ALSO SOARING
THIS WILL PROVIDE RH VALUES AROUND 20 PERCENT NEAR I-35. A BIT
UNCERTAIN HOW GUSTY THE S-SW WINDS WILL BE THIS AFTN AND GUSTS MAY
FALL SHY OF THE 25 MPH CRITERIA...BUT GIVEN LOW RH VALUES AND
RECENT FIRE BEHAVIOR ON LOW RH DAYS DECIDED TO ISSUE RED FLAG FOR
THE WRN 4 BRUSH COUNTRY/RIO GRANDE PLAINS COS THIS AFTN. THE COLD
FRONT WILL RACE THROUGH THIS REGION SHORTLY AFTER MIDNIGHT AND
SHOULD BE OFFSHORE BEFORE SUNRISE. GUSTY WINDS AND LOW RH VALUES
WILL PROVIDE RED FLAG CONDITIONS OVERNIGHT ACROSS THE BRUSH
COUNTRY. SOME GUSTS COULD REACH 45 MPH WITH THE INITIAL FRONTAL
PASSAGE ESP IN WRN COS BEFORE SUBSIDING IN THE MORNING. RED FLAG
CONDITIONS WILL SPREAD ACROSS THE COASTAL PLAINS EARLY MON
MORNING AND HAVE ALSO HOISTED RED FLAGS FOR THE REMAINING AREAS
BEGINNING LATE TONIGHT. MIN RH VALUES WILL BE DANGEROUSLY LOW WITH
SINGLE DIGITS ACROSS THE WRN HALF AND LESS THAN 20 PERCENT ALL THE
WAT TO THE COAST. WINDS WILL DECREASE BUT STILL MAY GUST TO 25 TO
30 MPH INTO EARLY AFTERNOON. EVEN IF WINDS DIMINISH MORE
QUICKLY...EXTREME RH VALUES WILL MAKE FOR DANGEROUS WILD FIRE
POTENTIAL EVEN WITH MARGINAL WIND SPEEDS. RH VALUES WILL BE VERY LOW
AGAIN ON TUE...BUT WINDS WILL BE LIGHT.

&&

.MARINE...VERY STABLE CONDITIONS OVER THE GULF ARE HELPING TO LIMIT
WIND SPEEDS THIS MORNING AS THE 45 KT LLJ IS NOT ABLE TO MIX MUCH
AT ALL. MODELS STILL INSIST THE OFFSHORE WATER WILL REACH MARGINAL
SCA CONDITIONS AS WELL AS THE SRN BAYS WHICH WILL BE NEAR A VERY
TIGHT TEMP GRADIENT. NRN BAYS AND NEARSHORE WATERS WILL LIKELY
REMAIN BELOW SCA CONDITIONS TODAY AND MOST OF TONIGHT GIVEN THE
HIGHLY STABLE AIRMASS. SRN NEARSHORE WATERS ARE THE TOUGH CALL AS
THEY MAY RESPOND TO THE TEMPS AND PGRAD ENOUGH IN LATE AFTN TO
APPROACH SCA...BUT FOR NOW KEPT IT ONLY FOR SRN BAYS AND OFFSHORE
AREAS. A BRIEF SCA WILL OCCUR W/ THE FROPA ON MON (2-4
HOURS)...BUT WINDS SUBSIDE RAPIDLY AND WILL BE LESS THAN 20 KNOTS
BY EARLY AFTN.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...QUIET WEATHER EXPECTED
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH ZONAL MID AND
UPPER FLOW AND LARGE SURFACE HIGH PRESSURE RIDGE EXTENDING FROM THE
MIDWEST DOWN THROUGH OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE
OF NORMALS UNTIL WEDNESDAY WHEN RETURN FLOW RESUMES AND INCREASES
TEMPERATURES AND HUMIDITIES AS THE RIDGE AXIS TRANSLATES EAST OF US.

WEATHER REMAINS TRANQUIL WITH GRADUAL TEMPERATURE INCREASES INTO THE
WEEKEND...WHERE MODELS ARE ADVERTISING ANOTHER COLD FRONT PUSHING
THROUGH THE COASTAL BEND. MODELS HAVE BEEN VERY INCONSISTENT WITH
STRENGTH AND TIMING AS ONE WOULD EXPECT AT THIS DISTANCE...SO FOR
NOW WILL MAINTAIN SMALL CHANCE POPS RIGHT AROUND CONSENSUS FRONTAL
PASSAGE TIME...AND DIP TEMPERATURES A BIT THEREAFTER ON THE
ASSUMPTION OF SLIGHTLY DRIER AND COOLER AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  62  78  45  73  /  10  10  10   0   0
VICTORIA          82  58  76  42  73  /  10  20  10   0   0
LAREDO           100  55  83  49  82  /  10  10   0   0   0
ALICE             93  60  79  45  76  /  10  10  10   0   0
ROCKPORT          78  62  75  51  71  /  10  20  10   0   0
COTULLA           95  47  81  41  80  /  10  10   0   0   0
KINGSVILLE        93  62  80  42  75  /  10  10  10   0   0
NAVY CORPUS       78  62  75  53  69  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 3 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

MJG...SHORT TERM
JV...LONG TERM
Hazardous weather outlook, Feb 26, 6:14 AM CST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 AM CST SAT FEB 26 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
614 AM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM FOR THE BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS THE BRUSH COUNTRY ON
SUNDAY AS DRIER AIR MOVES NORTHEAST OUT OF MEXICO. LOW RELATIVE
HUMIDITY VALUES WILL THEN SPREAD ACROSS THE ENTIRE REGION SUNDAY
NIGHT AND MONDAY AS A COLD FRONT PUSHES ACROSS SOUTH TEXAS. THIS
COMBINED WITH BREEZY CONDITIONS AND VERY DRY GRASSES WILL CREATE A
DANGEROUSLY HIGH WILD FIRE THREAT ACROSS THE AREA DURING THIS TIME
FRAME.

STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE COASTAL BEND AND
PORTIONS OF THE GULF WATERS ON SUNDAY IN ADVANCE OF A VIGOROUS LOW
PRESSURE SYSTEM THAT WILL MOVE ACROSS THE SOUTHERN PLAINS SUNDAY
NIGHT. STRONG OFFSHORE WINDS WILL THEN DEVELOP IN THE WAKE OF THE
PACIFIC COLD FRONT EARLY MONDAY. THIS WILL LEAD TO ROUGH SEAS FOR
SEVERAL HOURS AND SMALL CRAFT ADVISORIES ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:00 AM CSTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more37 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.